MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK

DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK
Model Number GSJ-33-M
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during gastrointestinal suturing, d-tuch was reported as being hard, one of the suture cited for its hardness.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: gsj-33-m, gsj-33-m sofsilk 3/0 blkcv-25dt5x45cmx24 (lot#d4f2770y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during gastrointestinal suturing d-tach was not functioned smoothly.The connection between the needle and thread was stiff and difficult to detach.A new device was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was opened by the account with the appropriate packaging and eleven sealed representative samples were available for evaluation.Visual inspection noted that the opened sample has three suture and five needles.Two of the needles were returned disengaged from the suture.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.Visual and tactile inspection of the returned sutures noted no stiffness or other visual abnormalities.A tactile and microscopic inspection of the sealed sutures was performed with no abnormalities.Microscopic inspection of the needles noted no abnormalities.Functional testing on the sealed samples found that a needle attachment test was performed on the returned representative samples.The breathable pouch was opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The sutures were loaded onto an instron machine by clamping the needle with a pneumatic grip with a serrated face and the suture end with a pneumatic yarn grip.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate that was within specifications.It was also reported that the connection between the needle and thread was stiff and difficult to detach.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: needle detached.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOFSILK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21067004
Report Number9612501-2025-00041
Device Sequence Number3277573
Product Code GAP
UDI-Device Identifier20884521085302
UDI-Public20884521085302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGSJ-33-M
Device Catalogue NumberGSJ-33-M
Device Lot NumberD4E4419Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/19/2024
02/27/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/06/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown